Hail, Daviess
- When
- September 2, 2:23 AM CST
- Where
- Daviess County, 0.53 mi W of Pattonsburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.050, -94.140
An isolated severe thunderstorm moved across northern Missouri, in the predawn hours of September 2, 2010. There were two reports of hail with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An isolated severe thunderstorm moved across northern Missouri, in the predawn hours of September 2, 2010. There were two reports of hail with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 2, 2:22 AM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 322 AM CDT THU SEP 2 2010 .DISCUSSION... MAIN CHALLENGES FOR THIS FORECAST FOCUS ON THE COLD FRONTAL PASSAGE AND CONVECTIVE CHANCES THIS AFTERNOON. SYNOPSIS: WATER VAPOR IMAGERY SHOWED A STRONG SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS WITH SOME TRAILING ENERGY FROM THIS WAVE TRIGGERING CONVECTION ACROSS THE MISSOURI RIVER VALLEY. MODEST ISENTROPIC ASCENT WAS ALSO AIDING THE CONVECTION IN NORTHWEST MISSOURI WITH FAIRLY STRONG MOISTURE TRANSPORT INTO THE REGION. A SURFACE LOW WAS SITUATED IN SOUTHEAST SOUTH DAKOTA WITH THE COLD FRONT MOVING SOUTHEAST THROUGH CENTRAL NEBRASKA. TODAY: THE STRONG SHORTWAVE WAS DRIVING THE COLD FRONT SOUTHWARD AT A GOOD CLIP AND NEWEST GUIDANCE SUGGEST THAT THE FRONT WILL BE THROUGH A GOOD PORTION OF THE FORECAST AREA BY EARLY THIS AFTERNOON. WARM AND MOIST ASCENT AHEAD OF THE FRONT SHOULD CONTINUE TO SUPPORT ISOLATED TO SCATTERED CONVECTION. FORCING ALONG THE FRONT...COUPLED WITH FORCING FOR ASCENT FROM THE UPPER WAVE SHOULD LEAD TO MORE WIDESPREAD CONVECTION EARLY THIS AFTERNOON ACROSS SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA. MODEST MLCAPE...ON THE ORDER OF 1500 TO 2500 J/KG... AND SHEAR AROUND 30 TO 35 KTS MAY SUPPORT ORGANIZED CONVECTION INITIALLY BUT STORMS ARE EXPECTED TO TRANSITION TO A MULTICELL LINE ALONG/AHEAD OF THE FRONT AND MOVE SOUTHEAST OUT OF THE FORECAST AREA BY MID EVENING. WHILE SOME HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE INITIAL CELLS DAMAGING WINDS SHOULD BECOME THE PRIMARY THREAT ONCE THE TRANSITION TO A LINE TAKES PLACE. THERE IS ALSO POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLOODING ACROSS FAR SOUTHERN SECTIONS OF THE FORECAST AREA. WITH THE SPEED OF THE FRONT AND PLENTY OF DRY AIR/SUBSIDENCE BEHIND THE FRONT OPTED TO NOT ISSUE ANY KIND OF FLOOD WATCH AS CONFIDENCE IS NOT HIGH ENOUGH TO JUSTIFY ONE. FRIDAY - SATURDAY: THE AIRMASS THAT WILL MOVE INTO THE REGION BEHIND THE FRONT WILL BE MUCH COOLER AND DRIER AND ALTHOUGH THERE WILL LIKELY BE SOME STRONG WINDS FRIDAY DUE TO STRONG SUBSIDENCE IT SHOULD OTHERWISE BE AN OUTSTANDING DAY. A SIMILAR DAY IS EXPECTED SATURDAY BUT WITH THE SURFACE RIDGE OVER THE REGION WINDS WILL BE MUCH LIGHTER. HIGH TEMPERATURES SHOULD BE WELL BELOW NORMAL FRIDAY WITH SOME MODERATION SATURDAY. SATURDAY MORNING LOWS MAY BE QUITE CHILLY WITH THE DRY AIRMASS IN PLACE AND ANTICIPATED GOOD RADIATION COOLING WITH THE SURFACE HIGH TRACKING OVER THE REGION. BOUNDARY LAYER MOISTURE LOOKS MINIMAL BUT WITH LOWS FORECAST TO BE WELL BELOW RIVER TEMPERATURES...THE CHANCES FOR RIVER VALLEY FOG LOOK PRETTY GOOD. NEXT WEEK: TEMPERATURES RETURN TO ABOVE NORMAL LEVELS BY MONDAY AS ANOTHER SYSTEM MOVES INTO THE NORTHERN ROCKIES INDUCING LOW PRESSURE IN THE NORTHERN HIGH PLAINS AND ENABLING GOOD WARM ADVECTION TO OCCUR ACROSS THE CENTRAL AND EASTERN PLAINS. MODELS ARE IN GOOD AGREEMENT TAKING THIS SYSTEM ACROSS THE NORTHERN PLAINS/UPPER MIDWEST AND TRAILING A FRONT INTO THE LOWER MISSOURI VALLEY REGION BY THE MIDDLE OF NEXT WEEK. THIS MAY BRING ADDITIONAL PRECIPITATION CHANCES TO THE REGION. CDB && .AVIATION... FOR THE 06Z TAFS...RAIN COOLED MOIST AIR LINGERED ACR WRN MO WITH AN AREA OF STRATUS ADVECTING NORTH INTO THE TERMINALS. THE CIGS WILL GRADUALLY LOWER THROUGH THE NIGHT. MODELS SUGGEST THAT THE CIGS MAY DROP BLO 1000 FEET BTWN 09Z-14Z. HOWEVER...BELIEVE THE MODELS ARE TOO LOW WITH THE CIGS. HOWEVER...MAY NEED TO UPDATE BASED ON CURRENT TRENDS. OTHERWISE...A COLD FRONT WILL RACE THROUGH THE TERMINALS AROUND MIDDAY...PROVIDING FOR A THREAT OF TSTMS DURING THE LATE MORNING AND EARLY AFTN HOURS. CIGS WILL GRADUALLY RISE THROUGH THE MORNING BCMG VFR BY MID AFTN AS DRIER AIR ADVECTS SE. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 551 PM CDT WED SEP 1 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-022300- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 551 PM CDT WED SEP 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY OVER EXTREME NORTHWESTERN MISSOURI. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...A COLD FRONT WILL ACCELERATE SOUTHEAST THROUGH THE NORTHERN AND CENTRAL MISSOURI. STRONG TO SEVERE THUNDERSTORMS MAY ACCOMPANY THIS FRONT...WITH THE BEST CHANCES FOR SEVERE WEATHER SOUTHEAST OF A ST JOSEPH TO KIRKSVILLE LINE. WHILE DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT A FEW STORMS COULD PRODUCE LARGE HAIL. IN ADDITION...DUE TO THE TROPICAL NATURE OF THE AIRMASS IN PLACE HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EARLY EVENING OVER ALL BUT FAR NORTHERN PORTIONS OF MISSOURI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1218 AM CDT THU SEP 2 2010 MOZ001-002-020545- ATCHISON MO-NODAWAY MO- 1218 AM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON AND NORTHWESTERN NODAWAY COUNTIES UNTIL 1245 AM CDT... AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF TARKIO...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTBORO AND ELMO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4058 9511 4035 9509 4041 9551 4058 9548 TIME...MOT...LOC 0518Z 271DEG 21KT 4055 9538 PC
The Pleasant Hill radar (KEAX), 138 km away, was scanning. The volume nearest the first event began at 08:21 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260517, 260518.